Alert archive / West Virginia / High Wind Warnings in 2019

High Wind Warning 3, NWS Pittsburgh, PA

November 26, 2019Preston County, Tucker County, West Virginia

NWS Pittsburgh, PA issued this high wind warning at Nov 26, 2019, 11:37 AM EST for Preston County, Tucker County, West Virginia. It took effect at Nov 27, 2019, 12:00 PM EST. It was in force for 22 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 26, 2019, 11:37 AM EST (16:37 UTC)
In effect from
Nov 27, 2019, 12:00 PM EST
Expired
Nov 28, 2019, 10:00 AM EST
In force
22 hr
Issued by
NWS Pittsburgh, PA

Counties Preston County, WV, Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 147 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 27, 1:50 PM ESTNON-TSTM WND GST 515 E Canaan Heights, WV
Nov 27, 2:20 PM ESTNON-TSTM WND GST 595 E Canaan Heights, WV
Nov 27, 4:10 PM ESTNON-TSTM WND GST 605 E Canaan Heights, WV
Nov 28, 12:55 AM ESTNON-TSTM WND GST 47Davis, WV
Nov 28, 2:20 AM ESTNON-TSTM WND GST 655 E Canaan Heights, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 4.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WWUS71 KPBZ 261637
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1137 AM EST Tue Nov 26 2019

MDZ001-WVZ512>514-270045-
/O.NEW.KPBZ.HW.W.0003.191127T1700Z-191128T1500Z/
Garrett-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
1137 AM EST Tue Nov 26 2019

...HIGH WIND WARNING IN EFFECT FROM NOON WEDNESDAY TO 10 AM EST
THURSDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In Maryland, Garrett County. In West Virginia, Eastern 
  Preston, Western Tucker and Eastern Tucker Counties.

* WHEN...From noon Wednesday to 10 AM EST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>511-270045-
/O.NEW.KPBZ.WI.Y.0009.191127T1500Z-191128T1200Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, 
Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, 
Moundsville, New Martinsville, Fairmont, Morgantown, 
Coopers Rock, Kingwood, and Bruceton Mills
1137 AM EST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 7 AM EST
THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest, southwest and western 
  Pennsylvania, east central Ohio and northern and the northern 
  panhandle of West Virginia.

* WHEN...From 10 AM Wednesday to 7 AM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
338 
WWUS71 KPBZ 270011
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
711 PM EST Tue Nov 26 2019

MDZ001-WVZ512>514-270815-
/O.CON.KPBZ.HW.W.0003.191127T1700Z-191128T1500Z/
Garrett-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
711 PM EST Tue Nov 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO
10 AM EST THURSDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In Maryland, Garrett County. In West Virginia, Eastern 
  Preston, Western Tucker and Eastern Tucker Counties.

* WHEN...From noon Wednesday to 10 AM EST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>511-270815-
/O.CON.KPBZ.WI.Y.0009.191127T1500Z-191128T1200Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, 
Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, 
Moundsville, New Martinsville, Fairmont, Morgantown, 
Coopers Rock, Kingwood, and Bruceton Mills
711 PM EST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 7 AM
EST THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest, southwest and western 
  Pennsylvania, east central Ohio and northern and the northern 
  panhandle of West Virginia.

* WHEN...From 10 AM Wednesday to 7 AM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
655 
WWUS71 KPBZ 270736
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
236 AM EST Wed Nov 27 2019

MDZ001-WVZ512>514-271545-
/O.CON.KPBZ.HW.W.0003.191127T1700Z-191128T1500Z/
Garrett-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
236 AM EST Wed Nov 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 AM
EST THURSDAY...

* WHAT...West wind 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...In Maryland, Garrett County. In West Virginia, Western 
  Tucker, Eastern Preston and Eastern Tucker Counties.

* WHEN...From noon today to 10 AM EST Thursday.

* IMPACTS...Damaging wind may blow down trees and power lines. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>511-271545-
/O.CON.KPBZ.WI.Y.0009.191127T1500Z-191128T1200Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, 
Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, 
Moundsville, New Martinsville, Fairmont, Morgantown, 
Coopers Rock, Kingwood, and Bruceton Mills
236 AM EST Wed Nov 27 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 AM EST THURSDAY...

* WHAT...West wind 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...Portions of northwest, southwest and western 
  Pennsylvania, east central Ohio and northern and the northern 
  panhandle of West Virginia.

* WHEN...From 10 AM this morning to 7 AM EST Thursday.

* IMPACTS...Gusty wind could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
345 
WWUS71 KPBZ 271509
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1009 AM EST Wed Nov 27 2019

MDZ001-WVZ512>514-280000-
/O.CON.KPBZ.HW.W.0003.191127T1700Z-191128T1500Z/
Garrett-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
1009 AM EST Wed Nov 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

* WHAT...West wind 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...In Maryland, Garrett County. In West Virginia, Western 
  Tucker, Eastern Preston and Eastern Tucker Counties.

* WHEN...From noon today to 10 AM EST Thursday.

* IMPACTS...Damaging wind may blow down trees and power lines.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>511-280000-
/O.CON.KPBZ.WI.Y.0009.000000T0000Z-191128T1200Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, 
Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, 
Moundsville, New Martinsville, Fairmont, Morgantown, 
Coopers Rock, Kingwood, and Bruceton Mills
1009 AM EST Wed Nov 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WHAT...West wind 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...Portions of northwest, southwest and western 
  Pennsylvania, east central Ohio and northern and the northern 
  panhandle of West Virginia.

* WHEN...From 10 AM this morning to 7 AM EST Thursday.

* IMPACTS...Gusty wind could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
623 
WWUS71 KPBZ 272349
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
649 PM EST Wed Nov 27 2019

MDZ001-WVZ512>514-280800-
/O.CON.KPBZ.HW.W.0003.000000T0000Z-191128T1500Z/
Garrett-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
649 PM EST Wed Nov 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

* WHAT...West wind 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...In Maryland, Garrett County. In West Virginia, Western 
  Tucker, Eastern Preston and Eastern Tucker Counties.

* WHEN...Until 10 AM EST Thursday.

* IMPACTS...Damaging wind may blow down trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>511-280800-
/O.CON.KPBZ.WI.Y.0009.000000T0000Z-191128T1200Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, 
Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, 
Moundsville, New Martinsville, Fairmont, Morgantown, 
Coopers Rock, Kingwood, and Bruceton Mills
649 PM EST Wed Nov 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WHAT...West wind 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...Portions of northwest, southwest and western 
  Pennsylvania, east central Ohio and northern and the northern 
  panhandle of West Virginia.

* WHEN...Until 7 AM EST Thursday.

* IMPACTS...Gusty wind could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
102 
WWUS71 KPBZ 280735
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
235 AM EST Thu Nov 28 2019

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>511-280845-
/O.CAN.KPBZ.WI.Y.0009.000000T0000Z-191128T1200Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, 
Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, 
Moundsville, New Martinsville, Fairmont, Morgantown, 
Coopers Rock, Kingwood, and Bruceton Mills
235 AM EST Thu Nov 28 2019

...WIND ADVISORY IS CANCELLED...

Wind gusts have decreased to 25 to 35 mph, therefore the Wind 
Advisory has been cancelled. 

$$

MDZ001-WVZ512>514-281500-
/O.CON.KPBZ.HW.W.0003.000000T0000Z-191128T1500Z/
Garrett-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
235 AM EST Thu Nov 28 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...West wind 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...In Maryland, Garrett County. In West Virginia, Tucker
  and Eastern Preston Counties.

* WHEN...Until 10 AM EST Thursday.

* IMPACTS...Damaging wind may blow down trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

07
199 
WWUS71 KPBZ 281452
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
952 AM EST Thu Nov 28 2019

MDZ001-WVZ512>514-281600-
/O.EXP.KPBZ.HW.W.0003.000000T0000Z-191128T1500Z/
Garrett-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
952 AM EST Thu Nov 28 2019

...HIGH WIND WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

Wind gusts have decreased to 25 to 35 mph, therefore the High Wind
Warning will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Nov 26, 6:45 AM EST, 4 hours 52 minutes earlier.

Area forecast discussion, Nov 26, 6:45 AM EST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
645 AM EST Tue Nov 26 2019

.SYNOPSIS...
Dry and warmer weather can be expected today, but strong low
pressure will bring rain and windy conditions for Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Changes for the pre-dawn update included some tweaks to cloud cover,
or lack thereof, along with an upward temperature bump - all based on
observational trends.

Previous...
Deepening low pressure over the Plains will amplify the Ern CONUS
ridge today with warm advection and filtered insolation supporting
highs about 10 degrees above the late-November averages.

No significant change was made to todays forecast.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
That low is projected to deepen significantly as it digs over the
Great Lakes on tonight and Wednesday. Although precipitable water
will be greater than an inch by Wednesday morning, better moisture
convergence and jet dynamics for heavy rain are indicated north of
the area in conjunction with the low pressure track. In addition,
deterministic models again indicate a strong surge of mid-level dry
air which will curtail precipitation efficiency before arrival of the
sfc cold front. Bottom line is that although rain is anticipated
Tuesday night and early Wednesday in the saturated isentropic-lift
regime to the east of the low pressure track, flooding problems are
not.

Nevertheless, this system is expected to pose sustained problems in
the form of wind given the projected pressure gradient and jet
profiles on the southern flank of the low as it progresses toward
Quebec through Wednesday. A deepening mixing layer via plunging mid
level temperature with the negatively tilting trough axis should
support gusts into advisory criteria, i.e., on the order of 45 to 55
mph, with that potential continuing into early Thursday although
inversion levels will be dropping with passage of the aforementioned
trough axis. A Hazardous Weather Outlook for that threat has been
continued.

Another mentionable is the post-frontal change to snow showers and
overall cold for Thursday, albeit still seasonably so with highs in
the 40s F (those highs are expected to be approximately 20 degrees
less than those of Wednesday). As for snow, no problems are indicated
as current mixing layer progs indicate no penetration of the
dendritic growth zone with the lowering subsidence inversion further
suppressing any upslope threat off the lakes into Thursday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Seasonably cool Thursday temperature will only moderate slightly on
Friday as cool north, to northeast boundary layer flow offsets rising
heights/ensuing warm advection aloft. Those highs in the 40s are
expected to be important though as road temperatures will already be
well above freezing as warm, moist advection intensifies above the
surface with the advance of another Plains-to-Midwestern low
pressure system.

Rain will spread (see 850 mb temperature progs above 0 C) over the
Upper Ohio by Saturday morning as this system digs toward the Great
Lakes. With boundary layer temperature possibly below freezing,
especially over the ridges and adjacent sheltered valleys and over
the I 80 corridor, freezing rain (perhaps initiating as snow via wet-
bulbing) is possible on Friday night and Saturday morning; however,
with Friday highs in the 40s (as mentioned above) supporting a
relatively warm ground, and with limited cold reinforcement in a
west-to-north- track low, confidence in any problems at this
distance remains minimal, so no hazard-mention will be included.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR is expected through most of the TAF period under shortwave
ridging ahead of an approaching trough.

MVFR to IFR restrictions with rain will spread east Wednesday
morning as moisture and shortwave support increase in SW flow aloft
ahead of the approaching trough and associated sfc low/cold front.

.Outlook...
Widespread restrictions, LLWS, and eventual gusty wind are expected
Wed and Thu as strong low pressure and its associated cold front
track across the region,and under subsequent upper troughing and NW
flow. Restrictions are likely again Sat with approaching low
pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Nov 26, 3:17 AM EST, 8 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
317 AM EST Tue Nov 26 2019

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-270830-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
317 AM EST Tue Nov 26 2019

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania,
western Pennsylvania, northern West Virginia and the northern
panhandle of West Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a good chance of wind gusts between 45 and 55 MPH across
the region on Wednesday and early Thursday. A Wind Advisory may be
needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 11:37 AM ESTWind AdvisoryPBZBrooke, Hancock, Marion, Marshall, Monongalia, Ohio and 2 more39 hr

Nearby

High Wind Warnings in West Virginia, 2019High Wind Warnings in Maryland, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.